| Model Number |
GIF-H180 |
| Medical Device Problem Code |
Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection.The device evaluation found that the air/water channel and the air/water cylinder had white foreign material.The root cause of the white foreign material could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the use of products that contain silicone can cause deposits of white foreign material.Silicone is for example included in simethicone, a defoaming agent, lubricants and so on.If the customer used them, there was risk that foreign material remained in the channel even if the reprocessing was conducted in accordance with the instructions for use (ifu).Simethicone and petroleum/oil/silicone-based lubricants are non-water soluble and thus not recommended for use by olympus.The event can be detected/prevented by following the instructions for use which state: ¿nothing other than sterile water should be used for air/water feeding.No additives should be put into the sterile water.Non-sterile water may cause patient cross-contamination and/or infection.¿ the date of the event is unknown.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.
Event or Problem Description
The customer returned the gastrointestinal videoscope to the service center for a separate issue.During the analysis, the technical assistance center (tac) representative indicated that the air/water channel and the air/water cylinder had white foreign material.There were no reports of patient involvement.